Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2014  |  Volume : 46  |  Issue : 1  |  Page : 121--122

Stevens-Johnson syndrome following use of metronidazole in a dental patient

Goutameswar Mazumdar1, Koushik Shome2 
1 Department of Pharmacology, Burdwan Medical College, Burdwan, West Bengal, India
2 Department of Dermatology, Burdwan Medical College, Burdwan, West Bengal, India

Correspondence Address:
Goutameswar Mazumdar
Department of Pharmacology, Burdwan Medical College, Burdwan, West Bengal
India

Metronidazole alone rarely causes Stevens-Johnson syndrome (SJS). We present a case of an elderly male patient who, following metronidazole use, developed neurological symptoms followed by pain and blisters on both soles, erythema of face and neck, scrotal itching and erosion, and hemorrhagic encrustation around the lips and oral mucous membrane. Initial neurological symptoms followed by mucocutaneous manifestation of SJS following metronidazole use is probably a new presentation of this case.


How to cite this article:
Mazumdar G, Shome K. Stevens-Johnson syndrome following use of metronidazole in a dental patient.Indian J Pharmacol 2014;46:121-122


How to cite this URL:
Mazumdar G, Shome K. Stevens-Johnson syndrome following use of metronidazole in a dental patient. Indian J Pharmacol [serial online] 2014 [cited 2020 Sep 21 ];46:121-122
Available from: http://www.ijp-online.com/article.asp?issn=0253-7613;year=2014;volume=46;issue=1;spage=121;epage=122;aulast=Mazumdar;type=0